What is Cuprofen?
Cuprofen tablets provide relief to moderate pain including muscular and rheumatic pain, backache, sprains and strains, nerve pain, toothache, migraine, period pain, and headache. Cuprofen contains the anti-inflammatory painkiller ibuprofen.
How does Cuprofen work?
Cuprofen contains the active ingredient ibuprofen, a non-steroidal anti-inflammatory drug. It works by blocking the action of the enzyme cyclooxygenase (COX).
Cyclooxygenase is involved in the production of substances in the body known as prostaglandins as a response to injury and some diseases and conditions. The prostaglandins can cause swelling, pain, and inflammation. The ibuprofen in Cuprofen reduces the pain and inflammation by reducing the body’s production of prostaglandins.
Ibuprofen also brings down the fever through the reduction in the prostaglandins production. An increase in prostaglandins in the brain results in the elevation of body temperature. By reducing the level of prostaglandins in the brain, the body temperate will lower.
Cuprofen relieves period pain because it reduces the production of the prostaglandins that are involved in the contraction of the womb during the menstrual period.
What are the benefits of taking Cuprofen?
Cuprofen, with ibuprofen as an active ingredient, lowers the production of prostaglandins in the body for the relief of pain and lowering of body temperature.
The medicine is effective in relieving pain such as muscular and rheumatic pain, headache, backache, neuralgia, toothache, and period pain. It is effective in blocking the production of the cyclooxygenase enzyme in the body that is responsible for causing pain, swelling, and inflammation.
How do I use Cuprofen?
Cuprofen tablets should be taken with or after a meal or a drink of milk. Always use the minimum effective dose for the shortest time necessary to relieve your symptoms. If symptoms persist despite the treatment, or if it worsens, get medical advice from your doctor.
The following should not be taking Cuprofen:
- People allergic to the ingredients of Cuprofen. Always check the packet of the medicine to find out the inactive ingredients of the medicine of which you may be allergic to.
- People who have experienced an allergic reaction to aspirin or other NSAIDs.
- People with an active bleeding or peptic ulcers in the intestines; those who experienced episodes of this problem in the past; and people who experienced perforation or bleeding in the intestines after taking NSAID.
- People with heart failure, liver failure, or kidney failure.
- People who are already taking other NSAID painkillers, including COX-2 inhibitors.
- Women in the third trimester of pregnancy.
- Women who are trying to get pregnant because the ibuprofen in Cuprofen can temporarily reduce female fertility.
Adults and adolescents aged 12 years and over should take one Cuprofen tablet up to three times a day as needed. There should be an interval of at least four hours in between doses. Do not take more three tablets in a 24-hour period.
Side effects and precautions
Cuprofen use can result in some unwanted side effects. Not every person who uses Cuprofen will experience the possible side effects.
The following are some of the side effects that are associated with short-term use of Cuprofen in non-prescription doses. Additional side effects when Cuprofen is used long-term for chronic conditions, or in prescription doses.
Uncommon side effects:
- Nausea, indigestion or abdominal pain. These side effects can be avoided by taking Cuprofen with food or milk.
- Skin rashes
Rare side effects:
Very rare side effects:
- Allergic reactions such as swelling of the lips, tongue, and throat, severe skin rashes, or narrowing of the airways. Stop the use of Cuprofen right away and seek emergency medical help when you experience any of these problems.
- Bleeding or ulceration in the stomach or intestine. Immediately stop taking Cuprofen if you experience any of these.
- Tinnitus or ringing in the ear
- Visual disturbances
- Problems with the liver, kidneys, or blood cells
- Fluid retention
- Increased blood pressure
- Heart failure
The following individuals should get first medical advice before taking Cuprofen:
- Elderly people
- People with a history of disorders that affect the stomach or intestines, such as ulceration or bleeding, or inflammatory bowel diseases such as ulcerative colitis or Crohn’s disease
- People with heart failure
- People with kidney or liver problems
- People with blood clotting problems or those taking anticoagulant medications
- People with a history of allergies or asthma
- People with diseases affecting connective tissue, such as systemic lupus erythematosus
- People who suffer from persistent headaches.
- Women who are pregnant because ibuprofen may increase the risk of malformation of the fetus or a miscarriage.
- Women who are breastfeeding because ibuprofen passes into the breast milk in small amounts.
You should get advice from your doctor before taking Cuprofen if you are already taking any medicine, including those purchased without a prescription and herbal products. You should make sure that the combination of Cuprofen and the other medications would be safe.
Avoid taking Cuprofen in combination with other medications that contain ibuprofen, such as cold and flu remedies.